| Catalog Number |
ECR45M |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/10/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 02/18/25.D4: batch #unk.H4: device manufacture date is currently unavailable.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were any staples delivered into the tissue at all? if yes: what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? was the staple line interrupted; staples not present/visible on any portion of the staple line? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a laparoscopic surgery, it was observed that the staple was not applied properly.Another like device was used to complete the procedure.There were no adverse consequences to the patient nor surgical delay reported.Additional information requested.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/24/2025.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that one ecr45m reload was received partially fired 1/16 with a tyvek.The returned reload was reset and loaded into a test device.The returned reload was tested for functionality with a test device in the straight position and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one-piece sled forward and locking the reload.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot number 413c34, and no non-conformances related to the reported complaint condition were identified.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/25/2025 additional information was requested, and the following was obtained: were any staples delivered into the tissue at all? unk.If yes: what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? unk.Was the staple line interrupted; staples not present/visible on any portion of the staple line?unk.